Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 75, NWS Jackson, MS

April 5, 2025Grenada County, Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 5, 2025, 4:41 PM CDT for Grenada County, Leflore County, Sunflower County, Mississippi. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2025, 4:41 PM CDT (21:41 UTC)
Expired
Apr 5, 2025, 5:45 PM CDT
In force
64 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Grenada County, MS, Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 165 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 4:47 PM CDTTORNADO2 Nne Schlater, MSA trained storm spotter reported a large funnel cloud on the ground north of Schlater MS. Multiple trees and powerlines were blown down.
Apr 5, 4:51 PM CDTTORNADO2 Ssw Sunnyside, MSPower pole snapped.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 9:56 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

853 
WFUS54 KJAN 052141
TORJAN
MSC043-083-133-052245-
/O.NEW.KJAN.TO.W.0075.250405T2141Z-250405T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
441 PM CDT Sat Apr 5 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  East central Sunflower County in northwestern Mississippi...
  West central Grenada County in north central Mississippi...
  Northern Leflore County in north central Mississippi...

* Until 545 PM CDT.

* At 441 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Schlater, or 9 miles southeast of Ruleville,
  moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Sunnyside, Schlater, and Minter City around 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3381 8988 3358 9046 3368 9055 3381 9039
      3381 9018 3379 9017 3376 9019 3376 9025
      3374 9031 3370 9030 3369 9029 3370 9026
      3374 9024 3372 9022 3372 9014 3381 9014
      3381 8998 3382 8998 3382 8993 3384 8992
TIME...MOT...LOC 2141Z 234DEG 48KT 3366 9041 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SAS
2 follow-up statements
421 
WWUS54 KJAN 052154
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
454 PM CDT Sat Apr 5 2025

MSC133-052204-
/O.CAN.KJAN.TO.W.0075.000000T0000Z-250405T2245Z/
Sunflower MS-
454 PM CDT Sat Apr 5 2025

...THE TORNADO WARNING FOR EAST CENTRAL SUNFLOWER COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for north
central Mississippi.

&&

LAT...LON 3381 8988 3363 9032 3374 9038 3381 9024
      3381 9018 3379 9017 3376 9019 3375 9030
      3373 9031 3370 9030 3369 9029 3370 9026
      3374 9024 3372 9022 3372 9014 3381 9014
      3381 8998 3382 8993 3384 8992
TIME...MOT...LOC 2154Z 234DEG 48KT 3376 9024 

$$

MSC043-083-052245-
/O.CON.KJAN.TO.W.0075.000000T0000Z-250405T2245Z/
Grenada MS-Leflore MS-
454 PM CDT Sat Apr 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WEST
CENTRAL GRENADA AND NORTHEASTERN LEFLORE COUNTIES...

At 454 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Minter City, or 17 miles north of Greenwood, moving
northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
west central Grenada and northeastern Leflore Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3381 8988 3363 9032 3374 9038 3381 9024
      3381 9018 3379 9017 3376 9019 3375 9030
      3373 9031 3370 9030 3369 9029 3370 9026
      3374 9024 3372 9022 3372 9014 3381 9014
      3381 8998 3382 8993 3384 8992
TIME...MOT...LOC 2154Z 234DEG 48KT 3376 9024 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SAS
505 
WWUS54 KJAN 052226
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
526 PM CDT Sat Apr 5 2025

MSC043-083-052245-
/O.CON.KJAN.TO.W.0075.000000T0000Z-250405T2245Z/
Grenada MS-Leflore MS-
526 PM CDT Sat Apr 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WEST
CENTRAL GRENADA AND NORTHEASTERN LEFLORE COUNTIES...

At 526 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Minter City, or 15 miles north of Greenwood, moving
northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Minter City and Sunnyside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3381 8988 3363 9032 3374 9038 3381 9024
      3381 9018 3379 9017 3376 9019 3375 9030
      3373 9031 3370 9030 3369 9029 3370 9026
      3374 9024 3372 9022 3372 9014 3381 9014
      3381 8998 3382 8993 3384 8992
TIME...MOT...LOC 2226Z 229DEG 45KT 3373 9026 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SAS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 5, 4:03 PM CDT, 38 minutes earlier.

Area forecast discussion, Apr 5, 4:03 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
403 PM CDT Sat Apr 5 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 402 PM CDT Sat Apr 5 2025

Through Tomorrow: The threat for severe weather will increase from
west to east through tonight before the threat will subside tomorrow
morning. The previously stalled cold frontal boundary has begun to
shift southward as the strong 500mb ridge that has dominated the
previous few days breaks down. The primary focus of the severe will
be focused along and west of I-55 especially in the ArkLaMiss delta
region as a host of watches, warnings and advisories have already
been issued. Currently as of about 3pm portions of the ArkLaMiss
Delta have been put under a Tornado watch through 7pm tonight.
Additionally, multiple severe thunderstorm warnings and a tornado
warning have been issued for the aforementioned area. This is the
beginning of the severe event with a tornado watch for central
Mississippi likely as the boundary progresses.

Storms, some of which could be strong to severe, will be capable of
producing damaging wind gusts up to 70mph+, large hail up to golf
ball size and the possibility for a few tornadoes; some of which
could be strong. As of now we have observed peak wind gusts of up to
45mph across the CWA as a wind advisory is in effect until 7 pm this
evening. Should the environment remain largely undisturbed across
central MS until this evening, the threat for supercells, some
tornadic, could be maximized this afternoon into the evening.
Tonight we expect storms to organize into more of a line that
progresses through the area from northwest to southeast, the
tornadic threat will diminish with straight line winds being more of
a concern.

There is also a heavy rain and flooding threat for tonight over
mainly northwest portions of the area. A flood watch is in effect
through Sunday morning for portions of northern MS and the ArkLaMiss
Delta. As the more intense storms move across, rainfall rates could
reach up to 3 inches per hour, which would raise concerns for flash
flooding, especially in urban and low lying areas. Additionally,
excessive rainfall totals will increase potential for river rises
and potential flood stage increases.

By later Sunday morning, the front will have progressed through most
of the area with lingering post-frontal showers possible through
Sunday evening, and much cooler air will move into the area, which
will be quite a contrast with the the recent heat and humidity.

Through Next Week: Weather looks to be mostly quiet behind the
frontal boundary which will have progressed through the area. A
cooler and drier airmass will continue to move into the region
behind the front locking dry conditions through the long term
forecast. Temperatures look to stay in the low to mid-60s through
Wednesday before rebounding into the mid 70s by the end of the
period./KP/

&&

.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Sat Apr 5 2025

VFR conditions and a gusty south wind 25-30kts wl prevail this
afternoon at most TAF sites. The exception will be in the west
where a band of TSRA along and ahead of a cold front will move
into the area and bring lower flying conditions. This band of TSRA
will continue shifting east through tonight and Sunday morning.
IFR cigs and -RA wl develop in the wake of the front. The -RA wl
taper off from the west Sunday morning but the IFR cigs wl prevail
through the end of the TAF period. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       62  72  47  59 /  90  70  10   0
Meridian      66  77  49  60 /  80  90  40  10
Vicksburg     58  64  47  59 /  90  30  10   0
Hattiesburg   69  79  52  63 /  70 100  50  20
Natchez       59  65  47  58 /  90  40  10   0
Greenville    55  59  44  59 / 100  20  10   0
Greenwood     58  65  44  60 /  90  30  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Sunday morning for MSZ018-019-025>029-
     034>036.

     Wind Advisory until 7 PM CDT this evening for MSZ018-019-025>028-
     034>037-040>045-047>066-072>074.

LA...Flood Watch through Sunday morning for LAZ007.

     Wind Advisory until 7 PM CDT this evening for LAZ009-016-023>026.

AR...Flood Watch through Sunday morning for ARZ074-075.

&&

/KP/22

In the hours before

Special weather statement, Apr 5, 3:55 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
355 PM CDT Sat Apr 5 2025

MSZ019-052130-
Sunflower MS-
355 PM CDT Sat Apr 5 2025

...STRONG THUNDERSTORMS WILL IMPACT SUNFLOWER COUNTY THROUGH 430 PM
CDT...

At 355 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Merigold to near Boyle to
near Arcola. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Holly Ridge, Ruleville, and Indianola around 400 PM CDT.
  Doddsville and Drew around 405 PM CDT.
  Sunflower, Parchman, Blaine, and Rome around 410 PM CDT.
  Moorhead around 420 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for north central
and northwestern Mississippi.

&&

LAT...LON 3399 9045 3345 9045 3334 9076 3362 9076
      3362 9066 3399 9066
TIME...MOT...LOC 2055Z 234DEG 45KT 3385 9074 3366 9071 3324 9091

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

SAS
Local storm report, Apr 5, 3:56 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
356 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     Tstm Wnd Gst     3 W McMillan Corner     33.39N 91.36W
04/05/2025  M57 MPH          Chicot             AR   Public

            Measured from a Davis station.

&&

CE
Local storm report, Apr 5, 4:10 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
410 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     Tstm Wnd Dmg     3 NNE Montrose          33.35N 91.48W
04/05/2025                   Ashley             AR   Utility Company

            Power lines down.

&&

CE
Local storm report, Apr 5, 4:12 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
412 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Tstm Wnd Dmg     7 NNE McMillan Corner   33.48N 91.24W
04/05/2025                   Chicot             AR   Utility Company

            Power line down.

&&

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:19 AM CDTFlood WatchJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 8 more23 hr
Apr 5, 9:52 AM CDTRiver Flood WarningJANMadison, Yazoo7 days
Apr 5, 1:35 PM CDTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Claiborne, Clarke and 33 more5 hr
Apr 5, 2:25 PM CDTTornado WarningJANBolivar65 min
Apr 5, 2:26 PM CDTSevere Thunderstorm WarningJANWashington94 min
Apr 5, 2:30 PM CDTSevere Thunderstorm WarningJANBolivar90 min
Apr 5, 3:29 PM CDTSevere Thunderstorm WarningJANBolivar16 min
Apr 5, 3:55 PM CDTSpecial Weather StatementJANSunflower35 min
Apr 5, 4:26 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower49 min
Apr 5, 6:01 PM CDTSpecial Weather StatementJANLeflore59 min

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.